Ask a doctor

Microderm After Low Dose Accutane

I've Only Taken 12 40mg Pills of Accutane, and Was Wondering Since I've Taken So Little That I'd Be able to Have a Microderm?

Doctor Answers (3)

Procedures after Accutane

+1

It's commonly agreed upon protocol among core aesthetic physicians that ablative (even partially ablative) skin procedures should be postponed for 6 months after Accutane. However, I would not place microdermabrasion in that category and we have plenty of patients who have done fine with gentle microdermabrasion performed under supervision of a board-certified dermatologist.

Web reference: http://www.drwilliamting.com/Acne_and_Acne_Scar.html

Bay Area Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Accutane and skin procedures

+1

I agree with Dr. Altman. In my experience, Accutane makes the skin more sensitive almost immediately. Even simple procedures or minor trauma like waxing can sometimes cause severe reactions in patients on Accutane. Accutane also slows healing. In my opinion, patients on Accutane (even for a short time) should avoid elective skin procedures like peels, microdermabrasion, or laser treatments.

Austin Dermatologic Surgeon
4.0 out of 5 stars 1 review

Accutane and elective procedures

+1

I do not believe it is known at which point the skin becomes more fragile and the scarring more likely on Accutane.  So it is impossible to predict how much damage a microdermabrasion will do at this point, as Accutane has already started making changes to your skin.

I would not recommend microdermabrasion at this point.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.